Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 12, NWS Boise, ID

May 7, 201110 counties in Idaho; Baker County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at May 7, 2011, 1:41 PM MDT for 10 counties in Idaho; Baker County, Malheur County, Oregon. It took effect at May 9, 2011, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 7, 2011, 1:41 PM MDT (19:41 UTC)
In effect from
May 9, 2011, 11:00 AM MDT
Expired
May 9, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 9 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WWUS75 KBOI 071941
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
141 PM MDT SAT MAY 7 2011

...BECOMING VERY WINDY MONDAY...

.GUSTY WEST AND NORTHWEST WINDS WILL DEVELOP MONDAY BEHIND A STORM
LEAVING THE GREAT BASIN AND MOVING INTO THE ROCKY MOUNTAINS.  
STRONGEST WINDS WILL BE IN THE SNAKE RIVER BASIN OF SOUTHERN
IDAHO AND SOUTH TO THE NEVADA BORDER.

IDZ012-014>016-030-ORZ062-064-080500-
/O.NEW.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-BAKER COUNTY-LOWER TREASURE VALLEY OR-
141 PM MDT SAT MAY 7 2011 /1241 PM PDT SAT MAY 7 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM MDT /10 AM PDT/ TO 8 PM MDT
/7 PM PDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE TREASURE VALLEY IN IDAHO AND OREGON...WESTERN
MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...SOUTHWEST IDAHO
HIGHLANDS...AND BAKER COUNTY IN OREGON...WHICH IS IN EFFECT FROM
11 AM MDT /10 AM PDT/ TO 8 PM MDT /7 PM PDT/ MONDAY.

* WINDS...WEST OR NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* IMPACTS...UNSECURED PROPERTY MAY BE BLOWN DOWN OR DAMAGED.
  TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
7 follow-up statements
338 
WWUS75 KBOI 080432
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1032 PM MDT SAT MAY 7 2011

...BECOMING VERY WINDY MONDAY...

.GUSTY WEST AND NORTHWEST WINDS WILL DEVELOP MONDAY BEHIND A
STORM LEAVING THE GREAT BASIN AND MOVING INTO THE ROCKY
MOUNTAINS. STRONGEST WINDS WILL BE IN THE SNAKE RIVER BASIN OF
SOUTHERN IDAHO AND SOUTH TO THE NEVADA BORDER.

IDZ012-014>016-030-ORZ062-064-081200-
/O.CON.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-BAKER COUNTY-LOWER TREASURE VALLEY OR-
1032 PM MDT SAT MAY 7 2011 /932 PM PDT SAT MAY 7 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /10 AM PDT/ TO
8 PM MDT /7 PM PDT/ MONDAY...

* WINDS...WEST OR NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* IMPACTS...UNSECURED PROPERTY MAY BE BLOWN DOWN OR DAMAGED. 
  TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
667 
WWUS75 KBOI 081146
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT SUN MAY 8 2011

...LIKELY VERY WINDY MONDAY...

.A COLD FRONT WILL EXIT BOISE THIS MORNING LEAVING WEST WINDS OF
10-20 MPH ACROSS SE OREGON AND SW IDAHO. THE ASSOCIATED UPPER LOW
WILL EXIT THE AREA MONDAY AND THE SURFACE PRESSURE GRADIENT WILL
INCREASE. THIS WILL BRING GUSTY WEST OR NORTHWEST WINDS MONDAY.
HIGHEST SPEEDS ARE EXPECTED IN BAKER VALLEY AS UPPER WINDS FLOW IS
ALIGNED WITH THE VALLEY TERRAIN. VERY WINDY CONDITIONS ARE ALSO
LIKELY FROM THE TREASURE VALLEY THROUGH THE MAGIC VALLEY AND
POINTS SOUTH MONDAY.

IDZ012-014>016-030-ORZ062-064-090215-
/O.CON.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-BAKER COUNTY-LOWER TREASURE VALLEY OR-
546 AM MDT SUN MAY 8 2011 /446 AM PDT SUN MAY 8 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /10 AM PDT/ TO
8 PM MDT /7 PM PDT/ MONDAY...

* WINDS...WEST OR NORTHWEST 30 TO 45 MPH.

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* IMPACTS...UNSECURED PROPERTY MAY BE BLOWN DOWN OR DAMAGED.
  TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ESPECIALLY ON
  OVERPASSES...BRIDGES AND NORTH...SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
880 
WWUS75 KBOI 081950
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
150 PM MDT SUN MAY 8 2011

...VERY WINDY MONDAY...

.WEST OR NORTHWEST WINDS WILL INCREASE MONDAY BEHIND A STORM 
DEPARTING THE GREAT BASIN. FAVORED AREAS INCLUDE THE BAKER VALLEY
IN OREGON WHERE UPPER WINDS ALIGN WITH THE VALLEY TERRAIN...AND
THE SNAKE RIVER BASIN IN IDAHO SOUTH TO THE NEVADA BORDER.

IDZ012-014>016-030-ORZ062-064-090500-
/O.CON.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-BAKER COUNTY-LOWER TREASURE VALLEY OR-
150 PM MDT SUN MAY 8 2011 /1250 PM PDT SUN MAY 8 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /10 AM PDT/ TO
8 PM MDT /7 PM PDT/ MONDAY...

* WINDS...SUSTAINED WEST OR NORTHWEST AROUND 30 MPH WITH GUSTS TO 
  45 MPH.

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* IMPACTS...UNSECURED PROPERTY MAY BE BLOWN DOWN OR DAMAGED.
  TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ESPECIALLY ON
  OVERPASSES...BRIDGES AND NORTH-SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
527 
WWUS75 KBOI 090321
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
921 PM MDT SUN MAY 8 2011

...VERY WINDY MONDAY...

.WEST OR NORTHWEST WINDS WILL INCREASE MONDAY BEHIND A STORM
DEPARTING THE GREAT BASIN. FAVORED AREAS INCLUDE THE BAKER VALLEY
IN OREGON WHERE UPPER WINDS ALIGN WITH THE VALLEY TERRAIN...AND
THE SNAKE RIVER BASIN NEAR AND EAST OF MOUNTAIN HOME IN IDAHO.

IDZ012-015-030-ORZ064-090430-
/O.CAN.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
LOWER TREASURE VALLEY ID-SOUTHWEST HIGHLANDS-
SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR-
921 PM MDT SUN MAY 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE LOWER TREASURE VALLEY...SOUTHWEST HIGHLANDS AND
SOUTHERN TWIN FALLS COUNTY. HOWEVER...BREEZY WEST/NORTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE STILL EXPECTED ACROSS
THESE AREAS ON MONDAY.

$$

IDZ014-016-ORZ062-091300-
/O.CON.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-BAKER COUNTY-
921 PM MDT SUN MAY 8 2011 /821 PM PDT SUN MAY 8 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /10 AM PDT/ TO
8 PM MDT /7 PM PDT/ MONDAY...

* WINDS...SUSTAINED WEST OR NORTHWEST AROUND 30 MPH WITH GUSTS 
  TO 45 MPH. 

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* IMPACTS...UNSECURED PROPERTY MAY BE BLOWN DOWN OR DAMAGED. 
  TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ESPECIALLY ON 
  OVERPASSES...BRIDGES AND NORTH-SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
879 
WWUS75 KBOI 090924
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
324 AM MDT MON MAY 9 2011

IDZ016-091030-
/O.CAN.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
WESTERN MAGIC VALLEY-
324 AM MDT MON MAY 9 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY. WIND SPEEDS WILL NOT REACH
ADVISORY CRITERIA.

$$

IDZ014-ORZ062-092100-
/O.CON.KBOI.WI.Y.0012.110509T1700Z-110510T0200Z/
UPPER TREASURE VALLEY-BAKER COUNTY-
324 AM MDT MON MAY 9 2011 /224 AM PDT MON MAY 9 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MDT /10 AM PDT/
THIS MORNING TO 8 PM MDT /7 PM PDT/ THIS EVENING FOR BAKER COUNTY
AND THE UPPER TREASURE VALLEY FROM EAST OF BOISE TO GLENNS FERRY.

* WINDS...SUSTAINED WEST OR NORTHWEST AROUND 30 MPH WITH GUSTS TO
  40 MPH.

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ESPECIALLY
  ON OVERPASSES...AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
303 
WWUS75 KBOI 092032
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
232 PM MDT MON MAY 9 2011

IDZ014-ORZ062-100200-
/O.CON.KBOI.WI.Y.0012.000000T0000Z-110510T0200Z/
UPPER TREASURE VALLEY-BAKER COUNTY-
232 PM MDT MON MAY 9 2011 /132 PM PDT MON MAY 9 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS
EVENING FOR BAKER COUNTY AND THE UPPER TREASURE VALLEY FROM EAST
OF BOISE TO GLENNS FERRY...

* WINDS...SUSTAINED NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ESPECIALLY
  ON OVERPASSES AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
033 
WWUS75 KBOI 100150
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
750 PM MDT MON MAY 9 2011


IDZ014-ORZ062-100300-
/O.EXP.KBOI.WI.Y.0012.000000T0000Z-110510T0200Z/
UPPER TREASURE VALLEY-BAKER COUNTY-
750 PM MDT MON MAY 9 2011 /650 PM PDT MON MAY 9 2011/

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT /7 PM PDT/ THIS
EVENING...

THE WIND ADVISORY FOR BAKER COUNTY OREGON AND THE UPPER TREASURE
VALLEY OF IDAHO WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS OF 20
TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THE REMAINDER
OF THE EVENING...THEN WEAKEN AFTER MIDNIGHT.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 7, 9:29 AM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 7, 9:29 AM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
929 AM MDT SAT MAY 7 2011

.DISCUSSION...WE UPDATED FOR CURRENT COVERAGE OF SHOWERS IN OUR
CWA...AS OF 15Z SHOWERS WERE MOSTLY SOUTH AND EAST OF A SUN VALLEY
TO MOUNTAIN HOME LINE.  AIR MASS WILL BECOME UNSTABLE ENOUGH THIS
AFTERNOON FOR ISOLATED THUNDERSTORMS OVER MOST ZONES...EXCEPTIONS
HARNEY COUNTY AND THE STILL SNOW-COVERED TERRAIN OF CENTRAL IDAHO.
REMAINDER OF FORECASTS UNCHANGED.  12Z BOI RAOB SHOWED TEMPERATURES
SIMILAR TO YESTERDAY FROM THE SURFACE TO 600 MB...CURRENT FORECAST
LOOKS GOOD.

&&

.AVIATION...WIDESPREAD RAIN SHOWERS WITH MVFR CEILINGS WILL CONTINUE
IN IDAHO EAST OF A WEAK COLD FRONT WHICH EXTENDED ALONG A SUN-KMUO
LINE AT 15Z. SFC WINDS HAVE SHIFTED TO LIGHT NW BEHIND THE FRONT
WITH SCT-BKN CLOUDS.  CLOUD BASES WILL BE NEAR 8000 FEET MSL AND
OBSCURE MTN TOPS BUT VFR CONDITIONS WILL PREVAIL THIS AFTERNOON
BEHIND THE FRONT IN VALLEY LOCATION OF SOUTHWESTERN IDAHO AND
EASTERN OREGON.  MORE RAIN AND SNOW SHOWERS WILL DEVELOP ACROSS THE
AREA TONIGHT AS AN UPPER LEVEL LOW MOVES OVER THE AREA.

&&

.HYDROLOGY...UNREGULATED RIVERS ARE RISING ACROSS SOUTHWESTERN IDAHO
AND SOUTHEASTERN OREGON THIS MORNING...BUT NONE ARE FORECAST TO GO
ABOVE FLOOD STAGE WITHIN THE NEXT SEVERAL DAYS. RAINFALL AMOUNTS
RANGED FROM 0.10 TO 0.25 INCHES ACROSS THE OWHYEE AND BRUNEAU RIVER
BASINS LAST NIGHT AND WILL NOT BE ENOUGH TO DRIVE THESE RIVERS ABOVE
FLOOD STAGE.  RAINFALL AMOUNTS OF 0.50 TO 1.00 INCHES FELL IN THE
HEADWATERS OF THE PAYETTE AND BOISE RIVER BASINS LAST NIGHT...BUT
COLDER TEMPERATURES WILL SLOW SNOW MELT AND RESERVOIR REGULATION
WILL PREVENT FLOODING ON THESE RIVERS FOR NOW.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SUNDAY...COLD UPPER LOW NEAR THE QUEEN
CHARLOTTE ISLANDS BY LATER THIS MORNING WILL FILL BY ABOUT 100M AT
H5 AS IT DIGS TO OVER WA EARLY SUNDAY MORNING. AHEAD OF THE LOW
CENTER A SHORTWAVE TROUGH HAD ITS BACK EDGE FROM HELLS CANYON TO THE
LEE SLOPES OF THE STEENS AS OF 3 AM. PRECIPITATION AMOUNTS SINCE 6
PM HAVE RANGED FROM A TENTH OF AN INCH OR SO AT IDAHO CITY-ONTARIO-
LITTLE MCCOY CREEK TO LESS THAN 0.05 INCHES /WITH DRY PARTS/ ACROSS
MOST OF THE IDAHO TREASURE AND MAGIC VALLEYS. THE WAVE SHOULD EXIT
THE BOISE AREA BY 9 AM WHICH WILL BRING THE BREAK IN OREGON EAST TO
OVER THE IDAHO VALLEYS THIS AFTERNOON. THIS WILL LEAD TO INSTABILITY
THIS AFTERNOON FROM AROUND BAKER THROUGH BOISE TO TWIN FALLS. SO IN
OREGON AND THE VALLEYS LOOK FOR SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS UNTIL LATER TONIGHT WHEN THE NEXT ROUND OF RAIN /AND
MTN SNOW/ MOVES INTO THE AREA AS THE UPPER LOW MOVES CLOSER TO SW
IDAHO. TERRAIN ENHANCEMENT IN IDAHO WILL KEEP MORE NUMEROUS/
WIDESPREAD PRECIP GOING TODAY. AREA OF HIGH MOISTURE SOUTH OF THE
UPPER LOW WILL BE DRAWN INTO IT AND LEAD TO AN AREA OF BANDED
SHOWERS OVER FAR SE OREGON AND FAR SW IDAHO MOUNTAINS LATE TONIGHT-
EARLY SUNDAY...WHICH THEN LIFTS NE ACROSS THE REST OF SW IDAHO
SUNDAY AFTERNOON/EVENING. A DECENT AMOUNT OF PRECIPITATION IS
FORECAST ACROSS THE SOUTHERN RIVERS AND STREAMS /BASINS SUCH AS
DONNER UND BLITZEN...OWYHEE...UPPER MALHEUR...BRUNEAU...SALMON
FALLS/ BUT COLD AIR IS ALSO COMING IN TO CHANGE THE PRECIPITATION TO
SNOW. SO AN INCREASE IN FLOW AND AN ADDITION TO THE ALREADY 150-200+
PERCENT OF NORMAL SNOWPACK IS ON TAP. LIGHT WINDS WILL PICK UP
SUNDAY AS THE SURFACE HIGH BUILDS IN BEHIND THE BANDED
PRECIPITATION. COOLING IS STILL ON TRACK ESPECIALLY SUNDAY AND NOW
POPS ARE HIGHER AGAIN AS THE NAM/GFS/EC ARE IN GOOD AGREEMENT THAT
AT LEAST THE IDAHO PORTION WILL HAVE PRECIPITATION THROUGH MID-
AFTERNOON VALLEYS AND THROUGH THE DAY IN THE MOUNTAINS.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...UPPER LOW CENTER IS
POSITIONED OVER THE GREAT BASIN ON MONDAY. INSTABILITY AND WRAP-
AROUND MOISTURE WILL KEEP WIDESPREAD PRECIPITATION ACROSS SE OREGON
AND SW IDAHO. FOR TUESDAY SE OREGON ZONES DRY OUT WITH PRECIPITATION
LINGERING OVER SW ID MTNS AND CENTRAL IDAHO VALLEYS. HIGH AMPLITUDE
RIDGE DEVELOPS OVER THE INTERMOUNTAIN WEST WEDNESDAY SHIFTING TO THE
EAST ON THURSDAY BRINGING DRIER CONDITIONS AND ABOVE NORMAL
TEMPERATURES. GOOD MODEL AGREEMENT ON PATTERN EVOLUTION THROUGH
TUESDAY. BEYOND TUESDAY...MODELS CONTINUE TO SHOW DEVELOPMENT OF
DEEP CUTOFF LOW OFF THE WEST COAST WITH RESULTING SW FLOW OVER THE
INTERMOUNTAIN WEST LATE NEXT WEEK. THIS WOULD KEEP AREA MILD AND
POTENTIALLY MOIST DEPENDING ON THE TRACK OF THE UPPER LOW.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JB
HYDROLOGY....JB
PREV SHORT TERM...VM
PREV LONG TERM....DG
Hazardous weather outlook, May 7, 5:18 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
518 AM MDT SAT MAY 7 2011

IDZ011>016-028>030-033-ORZ061>064-081130-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
518 AM MDT SAT MAY 7 2011 /418 AM PDT SAT MAY 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.